Post # 1
So my DH and I are TTC. this is only our 2nd month but does anyone have any insight on their DH’s being on the drug Effexor? my DH is on it for anxiety and he’s been great while on it but it has this side effect that stops him from coming… this really sucks when you are TTC and then add on the presure to perform makes it not happen for him… it randomly happened on saturday (and i o’ed on monday – so there is a chance!!) but we tried again on monday and nope… nothing…
It’s so frustrating but I don’t let him know because i don’t want to make it harder on him. i think next month i won’t even let on that i’m fertile but me wanting to bang before dinner was a pretty big tell LOL when he’s not on these meds it takes almost no time at all for him to so its def the meds.
I don’t want him to go off his meds. It’s not something you can just come off you have to lower yourself off slowly and i don’t want to think about that until we’ve given it a good couple of months trying this way and he’s better off on them, i don’t want him to have anxiety attacks they mess with him hard core and i’ll be taking him to the ER…
Thoughts? anyone deal with this?
Post # 3
i think he should talk with the doctor that prescibed the medicine and see if there is a better alternative.
Post # 4
It would seem to me that if he is..ahem, unable to finish, then it would be extremely difficult to get pregnant. Because that is the point, getting a lot of sperm where they need to go. I agree with the PP, there are many different types of meds that may or may not have the same side effect. This is something the prescribing doc is totally used to dealing with, so get with them about it.
Post # 5
thanks ladies, yea i know i’ve even done some of my own research to see if there was something similar. I’m nervous about him changing meds because with stuff like this when you find something that works, you normally stick with it. Ill have him talk to his doc about other options.
Post # 6
- Wedding: August 2013 - backyard in the woods
My DH Effexor 2x daily, with Wellbutrin and Abilify and he is fine now, but he suffers mainly from depression with little anxiety. With just the Effexor he had issues sexually though. Once the Wellbutrin was added to the Effexor it was like night and day. I’ve read that Wellbutrin added to other anti-anxiety meds can lessen the sexual side effects. Unfortunately it will take time to figure out what works well for your DH, trial and error so to speak. It will make him feel bad until you get the meds right again, but if you want to TTC it doesn’t sound like you have much of an option. I knwo how it feells to not want to mess with it once you get the right combo/dose. Good luck.
Post # 7
@Aqualov: THANK YOU!! i did some research and saw that adding welbutrin might help those side effects. I’m going to have my DH call his doc and see if we can keep him on his meds and really get this baby making process going 🙂
Post # 8
Between the two of us I’m the one on AD’s so I can’t specifically relate. But I’d do like you said, try just surprising him, and not let him know that you’re ovulating next month and see how things go. I also agree that its hard to switch meds so I would probably give it a few more cycles before considering him switching. Good luck! It only takes one good shot at any given time!